Chemists' Own Cold and Flu Relief Tablets

Chemists' Own Cold and Flu Relief Tablets is a brand of medicine containing the active ingredients pseudoephedrine hydrochloride - paracetamol - codeine.

Find out more about active ingredients.

Consumer medicine information (CMI) leaflet

Developed by the pharmaceutical company responsible for this medicine in Australia, according to TGA regulations.

Chemists' Own®
Cold & Flu Relief tablets

Codeine phosphate; paracetamol; pseudoephedrine hydrochloride


Consumer Medicine Information

What is in this leaflet

This leaflet answers some common questions about Chemists' Own Cold & Flu Relief. It does not contain all the available information.

It does not take the place of talking to your doctor or pharmacist.

All medicines have risks and benefits. Your doctor or pharmacist has weighed the risks of you taking Chemists' Own Cold & Flu Relief against the benefits this medicine is expected to have for you.

If you have any concerns about taking this medicine, ask your doctor or pharmacist.

Keep this leaflet with the medicine. You may need to read it again.

Back to top

What is Chemists' Own Cold & Flu Relief

The active ingredients in these medicines are paracetamol, codeine phosphate and pseudoephedrine hydrochloride.

Paracetamol and codeine phosphate belongs to a group of medicines called analgesics. Analgesics are pain relievers used to treat pain. Paracetamol is also an "antipyretic", which means it helps reduce your body temperature if you have a fever. Codeine phosphate belongs to a group of medicine known as 'opioid analgesics'.

Pseudoephedrine belongs to a group of medicine known as 'sympathominetic amines' that helps to reduce nasal congestion.

Chemists' Own Cold and Flu Relief available as:

A white clear film coated small capsule shaped tablet with a break bar on one side and plain on the other.

Back to top

What Chemists' Own Cold & Flu Relief is used for

Chemists' Own Cold & Flu Relief from the symptoms of cold & flu. It is a non-drowsy tablet, which contains three ingredients to provide temporary relief from the following symptoms: runny nose, nasal congestion, headache, body aches and pain and fever.

Tablets do not contain aspirin.

Your doctor or pharmacist may recommend Chemists' Own Cold & Flu Relief for another reason. If you want more information ask your doctor or pharmacist.

Back to top

Before you take Chemists' Own Cold & Flu Relief

When you must not take it

Do not take Chemists' Own Cold & Flu Relief if:

  1. you have an allergy to:
  • paracetamol, codeine or Pseudoephedrine hydrochloride or any of the ingredients listed at the end of this leaflet
  • you have had allergic reaction to other opioid analgesics such as morphine or pethidine.
  • you are taking certain types of antidepressant medications (monoamine oxidase inhibitors (MAOI's) or - ask your doctor or pharmacist if you are unsure).
  • you are taking medicines for treating epilepsy or fits, tranquillisers, medicines for treating diabetes, high blood pressure or heart problems.

Do not give Chemists' Own Cold & Flu Relief to a child under 12 years.

Do not take Chemists' Own Cold & Flu Relief if the packaging is torn or shows signs of tampering.

Do not take Chemists' Own Cold & Flu Relief if the expiry date (EXP) printed on the pack has passed. If you take this medicine after the expiry date has passed, it may not work as well.

If you are not sure whether you should start taking Chemists' Own Cold & Flu Relief, contact your doctor or pharmacist.

Before you start to take it

Tell your doctor or pharmacist if:

  1. you are taking any other medicine, particularly:
  • anti-depressant or sedative medication;
  • medicine for treating epilepsy or fits;
  • tranquilisers;
  • medicines for treating high blood pressure.
  1. you are taking any other medicine including any that you buy without a prescription from your pharmacy, supermarket or health food shop. These medicines may be affected by Chemists' Own Cold & Flu Relief or may affect the way it works.
  2. you are pregnant or breast feeding
  3. you are having breathing problems
  4. you have high blood pressure
  5. you have heart problems
  6. you are diabetic
  7. you are a heavy drinker
  8. you have liver or kidney problems.

Elderly patients are more likely to have less effective kidney or liver function due to age. This may increase the risk of side effects. You should discuss how much Chemists' Own Cold & Flu Relief to take with your doctor or pharmacist.

If you have not told your doctor or pharmacist about any of the above, tell them before you take any Chemists' Own Cold & Flu Relief.

Back to top

How to take Chemists' Own Cold & Flu Relief

How much to take

Adults and children over 12 years: 2 tablets 4-6 hours as necessary. Do not exceed 8 tablets in a 24-hour period.

Not recommended to children under 12 years of age.

If you do not understand the instructions on the box, ask your doctor or pharmacist for help.

If you take too much (overdose)

If an overdose is taken or suspected, ring the Poisons Information Centre (telephone 13 11 26), or go to a hospital straight away, even if you feel well, because of the risk of delayed, serious liver damage.

Back to top

While you are taking Chemists' Own Cold & Flu Relief

Things you must do

If you are about to start taking any new medicine tell your doctor and pharmacist that you are taking Chemists' Own Cold & Flu Relief.

Tell all of the doctors, dentists, and pharmacists that are treating you that you are taking and Chemists' Own Cold & Flu Relief.

Things you must not do

Do not give Chemists' Own Cold & Flu Relief to anyone else, even if they have the same condition as you.

Do not use Chemists' Own Cold & Flu Relief to treat any other complaints unless your doctor or pharmacist tells you to.

Things to be careful of

This medicine may cause sleeplessness if it is taken up to several hours before going to bed. Avoid taking at bedtime.

Codeine may be habit forming if taken frequently and over a long period. Codeine may cause constipation.

About 8% of people are poor metabolisers of codeine and Chemists' Own Cold & Flu Relief may not work as well if you are one of those people.

See your doctor before taking this product if you have high blood pressure or heart problems or are taking anti-depressant medication.

Back to top

Side effects

The more common side effects of Chemists' Own Cold & Flu Relief are:

  • chest pain that lasts more than 15 minutes
  • very fast, pounding, or irregular heartbeat
  • wheezing or shortness of breath
  • sweating or flushing
  • severe restlessness
  • nervousness or dizziness
  • trouble in sleeping
  • nausea or upset stomach
  • loss of appetite
  • skin rashes
  • dry mouth
  • nausea and vomiting
  • constipation

Tell your doctor or pharmacist if you notice any of these side effects and they worry you.

Back to top

After taking Chemists' Own Cold & Flu Relief

Storage

Keep your tablets in the pack until it is time to take them. If you take the tablets out of the pack they will not keep well.

Keep the tablets in a cool dry place where the temperature stays below 30°C.

Do not store Chemists' Own Cold & Flu Relief or any other medicine in the bathroom or near a sink. Do not leave it in the car or on window sills. Heat and dampness can destroy some medicines.

Keep it where children cannot reach it. A locked cupboard at least one-and-a-half metres above the ground is a good place to store medicines.

Disposal

If your doctor tells you to stop taking Chemists' Own Cold & Flu Relief or the tablets have passed their expiry date, ask your pharmacist what to do with any that are left over.

Back to top

Product description

What it looks like

A white clear film coated small capsules shaped tablet with a break bar on one side. They are available in blister packs containing 24 tablets.

Ingredients

Each tablet contains the following active ingredients:

  • Paracetamol 500 mg
  • Pseudoephedrine hydrochloride 30mg
  • Codeine phosphate 9mg

The following inactive ingredients are found are:

  • Povidone
  • Croscarmellose sodium
  • silica - colloidal anhydrous
  • Magnesium stearate
  • Starch maize
  • Cellulose - microcrystalline
  • Stearic acid
  • Hypromellose
  • Macrogol 400
  • Carnauba wax.

Does not contain lactose, sucrose, gluten or tartrazine.

Back to top

CMI provided by MIMS Australia, December 2014  

Related information - Chemists' Own Cold and Flu Relief Tablets

Audience:
       

(Medicine)
05 Dec 2013 Information on medicines available in Australia containing pseudoephedrine hydrochloride - paracetamol - codeine, including our latest evidence-based information and resources for health professionals and consumers. The active ingredient is the chemical in a medicine that makes it work. Medicines that contain the same active ingredient can be available under more than one brand name. Brands include both active ingredients and inactive ingredients. You'll find information about brands of medicines that contain pseudoephedrine hydrochloride - paracetamol - codeine below, including their consumer medicine information (CMI) leaflets.
(Condition)
02 Nov 2012 Find reliable, independent information about nose congestion. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.nose congestion is also known as nasal congestion.
(Condition)
02 Nov 2012 Find reliable, independent information about fever. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.fever is also known as pyrexia and pyrexia.